Clinical practice. Antibiotic-associated diarrhea.
By John G. Bartlett. New England Journal of Medicine, 2002
1,151 citations recorded by the source corpus.
View Paper: https://www.semanticscholar.org/paper/dc76d9ace014c1714a66ba0b69c31ac250f2cdf6
How researchers see this paper
The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.
- N. Zmora
- Jotham Suez
- D. Zeevi
- Eran Elinav
- J. Ramírez
- Gili Zilberman-Schapira
- T. Korem
- Eran Segal
Citations in the corpus
- Antibiotics as Major Disruptors of Gut Microbiota (2020, background): “Antibiotic-associated diarrhea (AAD) is defined as diarrhea that occurs in association with the administration of antibiotics and that cannot be explained otherwise (Bartlett, 2002).”
- Narrative Review: The New Epidemic of Clostridium difficileAssociated Enteric Disease (2006, background): “Associated Diarrhea* Initial treatment Discontinue implicated antimicrobial agent or agents Institute supportive care: hydration and electrolyte replacement, if appropriate Avoid antiperistaltics, including narcotics and loperamide Begin antimicrobial therapy: Oral vancomycin, 125–250 mg 4 times dai”
- Post-Antibiotic Gut Mucosal Microbiome Reconstitution Is Impaired by Probiotics and Improved by Autologous FMT. (2018, background): “Non-selective antibiotics-induced disruption of commensal microbiome community structure (‘‘dysbiosis’’) accounts for up to 20% of all AAD cases (Bartlett, 2002).”
- Decreased diversity of the fecal Microbiome in recurrent Clostridium difficile-associated diarrhea. (2008, background): “Diarrhea is a common side effect of the administration of antibiotics, with Clostridium difficile being responsible for most of the severe cases of antibiotic-associated diarrhea (AAD), including the development of pseudomembranous colitis [1].”
- Recommendations for Surveillance of Clostridium difficile–Associated Disease (2007, background): “difficile–associated disease (CDAD), including uncomplicated diarrhea, pseu domembranous colitis, and toxic megacolon, which can, in some instances, lead to sepsis and even death.(1) C.”
- The Human Gut Microbiome – A Potential Controller of Wellness and Disease (2018, background): “It was observed that greater incidence of diarrhea was correlated with uptake of antibiotics with broad-spectrum antibacterial effect (Bartlett, 2002).”
- Probiotics, prebiotics and synbiotics- a review (2015, background): “The main mechanism by which antibiotics cause diarrhea is through impaired resistance to pathogens as a result of disruption of the gut microbial flora and subsequent alterations in the metabolism of carbohydrates, short-chain fatty acids, and bile acids (Bartlett 2002).”
- Long-term impacts of antibiotic exposure on the human intestinal microbiota. (2010, background): “Clindamycin has been shown to have a large negative impact on the intestinal microbiota as seen by reduced resistance to colonization by pathogens, leading to a high risk for pseudomembranous colitis due to C. difficile overgrowth (Bartlett, 2002).”
- Potential Uses of Probiotics in Clinical Practice (2003, background): “difficile and subsequent symptoms related to toxin production (7).”